Alert archive / Massachusetts / Gale Warnings in 2023

Gale Warning 7, NWS Boston/Norton, MA

February 5, 2023

NWS Boston/Norton, MA issued this gale warning at Feb 5, 2023, 3:00 AM EST. It took effect at Feb 5, 2023, 4:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2023, 3:00 AM EST (08:00 UTC)
In effect from
Feb 5, 2023, 4:00 AM EST
Expired
Feb 5, 2023, 3:19 PM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

842 
WHUS71 KBOX 050800
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
300 AM EST Sun Feb 5 2023

ANZ250-254-052100-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/
/O.NEW.KBOX.GL.W.0007.230205T0900Z-230206T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
300 AM EST Sun Feb 5 2023

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 40 kt and 
  seas 4 to 7 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>234-052100-
/O.UPG.KBOX.SC.Y.0014.000000T0000Z-230205T2200Z/
/O.EXB.KBOX.GL.W.0006.230205T1200Z-230205T2100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
300 AM EST Sun Feb 5 2023

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet expected.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From 7 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ235-237-052100-
/O.UPG.KBOX.SC.Y.0014.000000T0000Z-230205T2200Z/
/O.EXB.KBOX.GL.W.0006.230205T1200Z-230205T2100Z/
Rhode Island Sound-Block Island Sound-
300 AM EST Sun Feb 5 2023

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 5 to 7 feet expected.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From 7 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ255-256-052100-
/O.UPG.KBOX.SC.Y.0014.000000T0000Z-230206T0900Z/
/O.EXB.KBOX.GL.W.0006.230205T1200Z-230205T2100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
300 AM EST Sun Feb 5 2023

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From 7 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-052100-
/O.CON.KBOX.GL.W.0006.230205T0900Z-230205T2100Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
300 AM EST Sun Feb 5 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-052100-
/O.EXT.KBOX.SC.Y.0014.230205T0800Z-230206T0600Z/
Narragansett Bay-
300 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 feet expected.

* WHERE...Narragansett Bay.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-052100-
/O.EXT.KBOX.SC.Y.0014.230205T0800Z-230206T0000Z/
Boston Harbor-
300 AM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
050 
WHUS71 KBOX 052019
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
319 PM EST Sun Feb 5 2023

ANZ250-254-060930-
/O.CAN.KBOX.GL.W.0007.000000T0000Z-230206T0000Z/
/O.EXB.KBOX.SC.Y.0014.000000T0000Z-230206T1800Z/
/O.NEW.KBOX.GL.A.0007.230206T1800Z-230207T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale 
  Watch, north winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet possible.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...For the Small Craft Advisory, until 1 PM EST Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ255-256-060930-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/
/O.EXB.KBOX.SC.Y.0014.000000T0000Z-230206T1800Z/
/O.NEW.KBOX.GL.A.0007.230206T1800Z-230207T0600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 30 kt and seas 6 to 9 feet. For the Gale 
  Watch, north winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet possible.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...For the Small Craft Advisory, until 1 PM EST Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ231-251-060600-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/
/O.EXA.KBOX.SC.Y.0014.000000T0000Z-230206T0600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and 
  seas 2 to 4 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-060930-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/
/O.EXB.KBOX.SC.Y.0014.000000T0000Z-230207T0600Z/
Rhode Island Sound-Block Island Sound-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-060600-
/O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/
/O.EXA.KBOX.SC.Y.0014.000000T0000Z-230206T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-060600-
/O.CON.KBOX.SC.Y.0014.000000T0000Z-230206T0600Z/
Narragansett Bay-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and 
  waves 3 to 5 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-060000-
/O.CON.KBOX.SC.Y.0014.000000T0000Z-230206T0000Z/
Boston Harbor-
319 PM EST Sun Feb 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 10 to 15 kt and waves around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 5, 12:51 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 5, 12:51 AM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1251 AM EST Sun Feb 5 2023

.SYNOPSIS...
Not nearly as cold as last night, along with much less wind.
High pressure provides dry weather tonight followed by an
incredible rebound in temperatures Sunday, as the high moves
offshore and provides highs 45 to 50! Above normal temperatures
continue for most of the upcoming work week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1020 PM update...

Strato-cu field increasing south of New England assocd with
instability with SW flow and cold boundary layer over warmer
SST. These clouds will overspread the south coast and
Cape/Islands through the overnight and can't rule out a few
flurries. Otherwise, partly cloudy with mid/high clouds rest of
the region. Temps in the teens late this evening and will rise
into and through the 20s overnight as SW flow increases, but
remain in the teens over western MA. Over the Cape/Islands,
temps expected to reach the lower 30s by daybreak. SW winds will
increase to 20-30 mph overnight in the high terrain and areas
near the coast.

Low risk for patchy black ice for a few hours around daybreak
near the south coast as higher dewpoints moving in over cold
ground may promote some condensation. However, it is quite dry
right now with low dewpoints, and T/Td spread this morning is
expected to be large enough to mitigate this risk.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
345 PM update...

Highlights...

* Black Ice possible early-mid morning Sunday near south coast
* Much milder Sunday/Quite Breezy...highs well into 40s to near 50

As previous forecast noted, possible black ice Sunday morning
along/near the south coast. The issue is, SW winds begin to
advect dew pts above freezing into the south coast, frozen
ground may result in some surface condensation, that could yield
patchy black ice. Confidence is low on duration and areal
coverage of any black ice. Something we will have keep an eye
on.

Otherwise, big warm up Sunday with low level WAA yields 925 mb
temps rising from -5C at 12z to +6C at 21z! This will yields
45-50. Given the 925 mb temps, leaned toward the milder MOS
guidance to derive highs Sunday. Becoming breezy in response to
low level SW jet. Strongest winds along the south coast, 25-35
mph. Looks like lots of clouds early and late tomorrow, with
partial sunshine from late morning into the afternoon. Overall,
pleasant by early Feb standards and compared to Fri and Sat
weather.

Sunday night...

Dry weather in the evening, then northern and southern stream
moisture approach the region. Approaching trough remain
unphased, with best deep layer moisture and lift from the
southern stream, clipping the south coast and Islands.
Therefore, greatest chance of qpf is across this area. Ptype
would be all rain for this area. Otherwise, dry weather prevails
elsewhere. Min temps in the 30s, above freezing along and
southeast of I-95, with lows in the upper 20s and lower 30s to
the northwest of I-95, along with dry weather.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
345 PM update...

Highlights...

* Much warmer conditions continue through next week.

* Mostly dry with rain chances Tuesday night, and again late next
  week.

Details...

Mid level flow looks a little wavy over the CONUS next week.
Expecting several smaller mid level longwave troughs to pass our
region through mid week, which eventually sets the stage for a
strong surge of warmer air towards the end of next week. Meanwhile,
colder air should develop east of the rockies over the central USA.
Then it becomes an issue of timing and how much the airmass will
moderate as it heads our way towards next weekend. Overall,
expecting above normal temperatures through this portion of the
forecast, especially for the overnight low temperatures.

Precipitation-wise, rainfall will be the favored type. Still looking
at late Tuesday into Tuesday night as an opportunity, when a
shortwave and weak cold front move across southern New England. Late
next week looks complicated. One low pressure should move through
the Great Lakes into northern New England late Thursday into Friday,
dragging its associated front through our region. A second low
pressure may then develop along the first cold front off the NJ/DE
coast sometime Saturday. Am not expecting it to be raining the
entire time Thursday into Saturday, but do not have enough
confidence to pinpoint when those breaks might be at this juncture.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through 12z...

Areas of MVFR cigs and spotty flurries Cape/Islands and
portions of S coast, otherwise VFR. Increasing SW winds with
gusts to 25 kt developing along the south coast and
Cape/Islands.

Today...High Confidence.

VFR. SW wind gusts 20-30 kt developing this morning, with gusts
around 35 kt Cape/Islands.

Tonight...High confidence.

Cigs lowering to MVFR after midnight along the south coast and
Cape/Islands where a period of rain is possible. Patchy IFR
possible. VFR cigs elsewhere. Gusty SW winds 15-25 kt along the
coast in the evening, becoming light late.

Monday...High confidence.

Areas of MVFR/IFR cigs and possible rain Cape/Islands early,
improving to VFR by midday. Otherwise, VFR with clearing skies
from W to E. Winds becoming N 10-20 kt by midday with 25-30 kt
gusts developing Cape/Islands by late in the day.

KBOS Terminal...High Confidence in TAF.

KBDL Terminal...High Confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday Night: VFR. Breezy.

Tuesday: VFR. Windy with local gusts up to 30 kt.

Tuesday Night: Mainly VFR, with local MVFR possible. Windy with
gusts up to 30 kt. Chance RA.

Wednesday: VFR. Breezy.

Wednesday Night: VFR.

Thursday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Highlights...

* Light Freezing Spray & Gale Force Wind Gusts eastern MA waters

Tonight and Sunday...High Confidence.

High pressure moves east and away from the Mid Atlantic coast
tonight into Sunday. At the same time, low pressure tracks
across the eastern Great Lakes into Quebec. This induces a
modest southwest LLJ. Best chance of SW gales appears to be
across the eastern MA waters, with lower probability elsewhere.

Sunday night...

SW winds diminish as low pressure develop off the NC coast. Rain
likely late across the RI and southern MA waters.

Outlook /Monday Night through Thursday/...

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Tuesday: Winds less than 25 kt. Seas up to 5 ft.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Slight chance of
rain.

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Local rough seas.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas locally approaching 5 ft. Chance of rain.

&&

.CLIMATE...
Updated 1 pm...

* Nantucket low of -3 this morning tied the previous all-time
  record of the coldest temp ever of -3, set back on 1/16/2004
  and 12/31/1962!

Record Low Temps Sat Feb 4...

Boston -2 in 1886...Broken -10 2023
Hartford -8 in 1965...Broken -9 2023
Providence -2 in 1918...Broken -9 2023
Worcester -4 in 1934...Broken -13 2023

Record Low Maximum Temps Sat Feb 4...

Boston      11 in 1886
Hartford    12 in 1996
Providence  13 in 1996
Worcester    8 in 1908

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 9 AM this morning to 5 PM EST this
     afternoon for ANZ230-236.
     Gale Warning from 4 AM early this morning to 4 PM EST this
     afternoon for ANZ231-251.
     Small Craft Advisory until 5 PM EST this afternoon for
     ANZ232>235-237.
     Gale Warning until 4 PM EST this afternoon for ANZ250-254.
     Small Craft Advisory until 4 AM EST Monday for ANZ255-256.

&&

SYNOPSIS...Belk/Nocera
NEAR TERM...KJC
SHORT TERM...Nocera
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/Nocera
CLIMATE...
Hazardous weather outlook, Feb 4, 4:07 PM EST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
407 PM EST Sat Feb 4 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-052115-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
407 PM EST Sat Feb 4 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-232>237-255-256-052115-
Boston Harbor-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
407 PM EST Sat Feb 4 2023

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-254-052115-
Cape Cod Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
407 PM EST Sat Feb 4 2023

...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-251-052115-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
407 PM EST Sat Feb 4 2023

...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 10:05 PM ESTGale WarningBOX17 hr
Feb 5, 3:19 PM ESTGale WatchBOX12 hr

Nearby

Gale Warnings in Massachusetts, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.